← Return to Could Mac treatment cause food to taste bad?

Discussion
hayn3705 (@hayn3705)

Could Mac treatment cause food to taste bad?

MAC & Bronchiectasis | Last Active: May 29, 2020 | Replies (15)

Comment receiving replies
@onana

@hayn3705 I've been on the Big 3 since September 2018. A couple of months ago my doctor agreed to exchange the azithromycin for clarithromycin but leave the remaining 2 drugs unchanged. The reason for the change was that I was feeling so ill on the days I took the drugs and my CT scans showed no improvement – in fact things had gotten worse. So, why not try something different? I don't have any of the nausea, intestinal problems, and depression I had with the original trio. Also, like you, I had had a pretty serious lack of appetite and lost weight as a result. With the new arrangement, my appetite is back, food tastes good again, no stomach problems, BUT my tongue burns and my mouth is dry, especially throughout the night. I don't know what all this suggests. Maybe it just comes down to everyone responds to these drugs differently in terms of side effects and efficacy. If you find a way to eliminate the burning tongue and dry mouth, please let me know. Good luck to you!

Jump to this post


Replies to "@hayn3705 I've been on the Big 3 since September 2018. A couple of months ago my..."

@onana I'm off 13 months of daily Big 3 since mid Feb. (had to substitute Ciprofloxacin for Azithromycin for the last half of treatment because of ototoxicity). I had dry mouth before starting, but worse while on the meds, and I also had the change of tastes and the burning tongue. I tried meds for yeast for the tongue, but they didn't really help. The only thing that worked was eating yogurt which I don't really like. But it was worth it! The burning never completely went away, but if it got better and I began to slack off on the yogurt, the burning would come roaring right back. I also ate kefir with fruit and honey and that worked too. For the dry mouth, I use Xylimelt tablets at bedtime, one in each cheek. I like the mint free ones. And during the day, I use Biotene mouth rinse for some short term relief. I think it helps relieve the burning a bit as well.
My infectious Disease doc advised me to continue probiotics for 6 months after stopping the antibiotics, and I have continued to need the yogurt as well, although I think the burning tongue is beginning to need less attention. This whole business (disease and treatment) is certainly an adventure!
Hope this helps!
Martha

  Request Appointment